Nine Day Tour - Multiple use of rangeland and grasslands ecosystems

Back Home

The tour will take delegates through the savanna grasslands/rangelands to experience the different land use options at play, including ranching on the savanna and tourism in world class national parks. Role of research in sustainable management of these ecosystems for the benefit of mankind will be emphasized. 

The 9 days' tours, scheduled from 15th to 23rd October 2020, will be full of adventure and learning

 

A detailed overview of the 9-Day Tour will be available soon.  

The 9-Day Tour Itinerary


DAY 1 - 15th October 2020
RouteDepartureArrival Stop over Area of Interest Duration (traveling)Duration (Stop over)Remarks
Kilimanjaro - Arusha


Arusha
Arusha is a major international diplomatic hub. It hosts the East African Community Secretariat.

1 hrs 1 hrs
Night at Palace Hotel.


DAY 2 - 16th October 2020
Arusha - Ngorongoro Crater08:30 am12.30 pm
Its home to the vast, volcanic Ngorongoro Crater and "big 5" game (elephant, lion, leopard, buffalo, rhino). Huge herds of wildebeests and zebras traverse its plains during their annual migration. Livestock belonging to the semi-nomadic Maasai tribe graze alongside wild animals.


3 hr1.5 hrNight at Ngorongoro Serena Safari Lodge

01:00 pm02:00 pm 
L U N C H   B R E A K 30 min1.5 hrs
Wildlife and history talk - Scouts movement; Queen Elizabeth

02:00 pm04:30 pm 
Game drive in Ngorongoro conservation area.

30 min1 hr

07:00 pm
09:00 pm

D I N N E R
30 minNight out
The delegates will have a bush dinner and a traditional cultural night.

DAY 3 - 17th October 2020

07:00 am 08:00 am
B R E A K F A ST




Ngorongoro - Serengeti National park
08.00 am

10.30 am

The Serengeti Wildebeest Migration is one of nature's most amazing sights to behold. The Seregenti Wildebeest Migration is made up of vast herds of wildebeest, zebra and smaller herds of gazelle, eland and impala.


2.5 min 2 hrsNight at Serengeti National Park at Serena Lodge.

12:30 pm01:30 pm
L U N C H   B R E A K





01.30 pm05.30 pmGame drive in Serengeti National Park.




07:00 pm 09:00 pm
D I N N E R
90 min
After dinner the delegates will have a traditional cultural night/talk sessions.

DAY 4 - 18th October 2020

07.00 am08.00 am

B R E A K F A ST



Serengeti National Park


06.00 am


01:00 Pm
The Serengeti Wildebeest Migration is one of nature's most amazing sights to behold. The Seregenti Wildebeest Migration is made up of vast herds of wildebeest, zebra and smaller herds of gazelle, eland and impala.




Night at Serengeti National Park at Serena Lodge

01:00 Pm 02:00 pm L U N C H   B R E A K





02:00 pm04:30 pm
Game drive in Serengeti National Park.

2.5 hrsGuide will talk on the conservancy as we drive along

07:00 pm09:00 pm
D I N N E R1 hrs
The delegates will have a bush dinner and a traditional cultural night.

DAY 5 - 19th October 2020

07:00 am08:00 am
B R E A K F A ST





Serengeti – Maasai Mara
08:00 am 11:00 am 
It is situated in south-west Kenya and is one of Africa's Greatest Wildlife Reserves. Together with the Serengeti National Park in Tanzania it forms Africa's most diverse, incredible and most spectacular eco-systems and possibly the world's top safari big game viewing eco-system; Great wildebeest migration - seventh wonder of the world.

3.5 hrs 1.5 hrs 
Delegates will experience the Air Balloon excursions (optional at own cost - $ 450 dollars) viewing the great wildebeest migration; night out in Maasai Mara (optional at own cost).


01:00 pm 02:00 pm Nyahururu
L U N C H   AT  M A A S A I   M A R A 




Maasai Mara National Park

02:00 pm

05:30 pm
Maasai Mara National Park
Game drive in Maasai Mara National park.




 07:00 pm09:00 pm Nakuru
D I N N E R 



After dinner the delegates will have a traditional talk on Maasai culture

Day 6 - 20th October 2020
Maasai Mara- Narok
08:00 am11:00 amNarok
Livelihood transition from crop agriculture into rangeland and pastoral Maasai grazing areas; group ranches; community conservancies; Maasai manyatta.


3 hrs
Guided briefing with the delegates as they drive along




The Narok/Maa museum is located at the entrance of Narok town. The museum, opened to the public in 1996. The pictures and artefacts displayed at the museum serve to preserve the traditional culture of the Maasai and other Maa language speakers i.e. the Samburu of Samburu and Laikipia districts, Njemps of Baringo district and groups of the Ndorobo neighboring the Maasai of Narok and Kajiado Counties.




Briefing by the host on the Maasai Culture; delegates can buy souvenirs on the Maasai culture.

01:00 pm 02:00 pm
L U N C H   B R E A K





Narok-Naivasha
02:00 pm 04:30 pm Naivasha

Maasai cultural homesteads; land use changes from pastoralism to agro-pastoralism (wheat farming); typical Maasai livestock markets.


30 min1 hr

Day 7 - 21st October 2020 
Naivasha - KALRO DRI
08:00 am 09:30 am 

KALRO's cutting edge research in dairy production; Sahiwal breed satellite herd and research. This is the only Sahiwal herd outside its native Pakistan.


1.5 hrs 


KALRO DRI - Marula farm
09:30 am 11:00 am
Large scale dairy and beef production; Organic products - honey; horticulture for local and export market.

1.5 hrs
Naivasha - Nyahururu
11:00 am 01:00 pm
Scenic view of Thompson falls.


1 hr2 hrs

01:00 pm 02:00 pm
Lunch at Thompson Falls.




Nyahururu- Nanyuki
02:00 pm 05:00 pmNanyuki 
Brief stop-overs along the route - Large scale farming – Conservation farming of wheat - minimum till; Night stay over at Sports Arms Hotel.





Day 8 - 22nd October 2020
Nanyuki-Olpejeta ranch
08:00 am 09:00 am
Large scale beef production; wildlife/livestock interaction; beef value chain; abbateours; export of livestock embryo - Borana and big horned Ankole; livestock fattening program.

30 min 1.5 hrs
Ol Pejeta
10:30 am 11:00 am
Mountain gorillas.
30 min1 hrVisit Gorilla Sanctuary

Nanyuki - Mpala Research Centre
11:30 am 01:00 pm
Scientific exchanges/presentations; Evening game drives; Night stay over at Mpala Research Centre.

1 hr


01:00 pm 02:00 pm
L U N C H    B R E A K





02:00 pm 04:00 pm
Scientific exchanges/presentations; Evening game drives; Night stay over at Mpala Research Centre.





Day 9: 23rd October 2020
Within Mpala05:00 am 09:00 am Mpala
Morning game drives, breakfast.

3 hrs
Mpala- Nanyuki
10:00 am 11:00 amNanyuki




Nanyuki – Nairobi via Embu








01:00 pm 02:00 pm 
L U N C H   B R E A K




Embu- Nairobi
01:30 pm 04:30 pm 

2.5 hrs



The 9-Day Tour Map

View the route by zooming in and out using the plus and minus sign on the map. Click on more options to view the larger map.